Sibelium (flunarizine) warning

Hello All,

Having heard the horror stories of sibelium and its major side effect being depression i pushed past this and thought I would give it a go, having had reassurance from the doctors that it was only in a few cases they have seen this side effect occuring.

I am 1.5 months into the medication and having thought there was no negative effects the past week has been hell. Ive never been a depressive type of person although I have suffered a bit with general anxiety i guess, but i am amazed at how I have felt this last week. Extremely low and lacking the motivation to want to do anything!

I telephoned the doctors yesterday and they have advised to stop taking the medication. I have now not been taking it since wednesday evening and i am feeling a little perkier already.

I don’t want to scare people that this medication might work for, but I am generally quite a strong character and have been totally shocked at how this has made me feel, so just beware,

Thanks all

Thanks for the heads up Richy. This one is known as the suicide drug in some GP circles. It has an 18-day half life too. It might take you a few weeks to really feel 100% again.

Sorry it didn’t work out. S

So glad you got this sorted out Richy. Just goes to show how we have to be vigilant about side effects. Hope you feel back to your baseline soon and find something else to help.

Brenda

Feeling better after stopping this medication is certainly not linear!

I seem to have ups and downs, although its been 1 week now since i stopped, however from what you say Scott, I guess it could take a few weeks till i feel back to baseline.

God help me… i never knew how depression felt, its for sure the strangest feeling ive ever had and so hard to deal with, my brain feels so tired from it.

but the ups are getting more and more so hopefully it will wear off in the next week or 2 fully.

Bet of luck to you Richy.
Sorry it didn’t work out. Do you have another plan?

Kelley

— Begin quote from "rockyksmom"

Bet of luck to you Richy.
Sorry it didn’t work out. Do you have another plan?

Kelley

— End quote

Hi Kelley,

The doctors here in Switzerland say theres nothing more they can do so i’ve booked an appointment with Dr Surenthiran back in UK for December. I hope he can help more so then they have here

good news. Dr. S has helped so many people, and I"m sure he will help you, too.
Look forward to hearing good news after your appt.
K

Hi. I know this is a 4 year old thread, but hoping I can get some help. I took flunarizine for about 2.5 months and am feeling depression/anxiety symptoms as described above. I can totally relate with the “ups/downs” in the severity. I wanted to know, how much time did it finally take to get over these side effects? Please reply.

Hi sarfy
I am also in flunarizine. I have not noticed the depression side effect very strongly. I did notice I was strangely sensitive (I cried during my nephews Christmas play…only by seeing him sing…)…but nothing extreme. What I feel is more hunger and I am gaining weight very quickly. I have a lot of sugar cravings at all times and I never feel full so I need to start controling that.